Jump to content
Sign in to follow this  
xora

Started Meds For Adhd

Recommended Posts

So, I was diagnosed with adult ADHD about two years ago. My physician has been trying to get me to go back on medication for my depression in addition to trying one for ADHD. I haven't been taking medication for about 5 years so I was reluctant to go back on them, even though the last two years or so has been hard on me due to circumstances. About three weeks ago I agreed to try meds again but I didn't want to take any for depression, so we agreed to start out with Concerta to treat the ADHD.

In the beginning I was having more "better days". Less depressed and able to think more positively. It also helped my concentration but only a little. This was great, but I haven't noticed a major change (I know for some people the difference is like night an day). For the last week the effect has dropped significantly and I've been on 72mg for about three days. It would help a little for maybe an hour or so, and then nothing. After having a talk with my physician yesterday, I jumped to 3x 36mg this morning.

So far I don't think I've experienced any major side effects but I was concerned with the lasting effects of taking a stimulant for a prolonged amount of time. Before taking Concerta this morning, I felt something similar to the "brain zaps" I got from the withdrawal effects I had on Effexor years ago. It wasn't nearly as pronounced, and it went away after taking the medication. Should I be more concerned with this or am I being paranoid?

Edited by xora

Share this post


Link to post
Share on other sites

Don't sell yourself short; pay attention to what your body tells you, and make sure your doc listens to you. :hugs: I'm glad you're back on a treatment regimen, sometimes making that decision to get back on the treadmill is a difficult one. I'm sure someone else will be able to share their experiences with you about similar meds. Good luck!

Share this post


Link to post
Share on other sites

I recently saw a new psychiatrist for my ADD because I've had only a partial response to ADD meds ( Ritalin). He told me that depression was preventing the meds from working. This was news to me but when I started to think about neurotransmitter levels, It began to make sense. He added an SSRIto the bupropion and Ritalin.

It might be a good idea to ask your doctor about this in view of your decision to not be treated for your depression.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...